Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diabetic. Having strong body odour. How to get rid from this problem?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
my husband is diabetic, he has a strong body odour even comming strait from the shower,he is not very mobile so he does not sweat much but always has this unpleasant odour which he leaves behind him in any room he has been in, can you help me to eliminate this problem
as we are finding it an embaresment and he is reluctant to go anywhere
Posted Thu, 9 Aug 2012 in Diabetes
Answered by Dr. Ram Choudhary 3 hours later

Welcome to healthcare magic!
Body odor is mainly for two reasons- the secretion of skin glands
and skin flora fermenting these secretions.
In diabetics the latter factor is more important due to overgrowth of flora on the skin.
I would advise that your husband should go out on a walk and sweat outside so that stagnation of secretion can be prevented.
Get his sugar levels if not controlled then it is helping the overgrowth of skin flora.
Get a good deodorant and use thrice a day.
Use medicated soap in place of routine toilet soap. I would advise Dettol/Savlon.
Cut down on fried fatty snacks/foods and the poultry products.
If still the trouble stays then give him a course of Clindamycin/Doxycycline antibiotics for 7days.
Please have a re-look in view of my suggestions.
You would have a solution to your problems but it will not bring the change overnight at-least 7-10 days would be needed for optimum control and then it has be maintained.

I hope this advise would be helpful for you.

Still if you have any queries or doubts, please write me back,
I would be happy to solve them.

Wish you a great health!
Above answer was peer-reviewed by
Follow-up: Diabetic. Having strong body odour. How to get rid from this problem? 19 hours later
thank you for your prompt answer, unfortunatlay my husband is also quite disabled and a walk outside is not always easy as he walks with a frame . but i will take your advice and do all i can to help eliminate his problem,i will make sure he uses the proper soap and deoderants to eliminate as best we can .
Answered by Dr. Ram Choudhary 5 hours later
Welcome back,
If he is not mobile enough then he can do indoor exercises.
Please visit a spots shop, they will provide you with indoor exercise equipment.
Another thing, you should consider the dietary modifications I have mentioned.
Lastly if he can cut down on calories intake and reduce body weight, which would also be helpful in a big way.
I hope that answers your query.
Above answer was peer-reviewed by
Follow-up: Diabetic. Having strong body odour. How to get rid from this problem? 2 days later
i am at this moment having awful tummy pains i think due to trapped wind how can i get fast relief from this
Answered by Dr. Ram Choudhary 9 hours later
Welcome back to healthcare Magic!
I think you are writing for yourself and not your husband this time.
I would suggest you to take OTC preparation Ranitidine+Domperidone combination and lying down in bed on your right lateral posture for 1-2 hours till you pass the air and get reasonable comfort.
The medicine should be taken twice a day empty stomach.
If you need any further advise or clarification let me know.
If satisfied with my reply and clinical acumen then please accept the answer and spend a moment to put up a Review for me on the website's colum.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor